Jump to content

blueyes

Recommended Posts

Hi Everyone!

 

just wanted to take the time to introduce myself and share my story....

 

I was on Lexapro for 12 years.  I actually think I have been on something else when I was pregnant but I honestly can not remember due to the short term memory loss these drugs have given me.  Anyhow, the lexapro gave me insomnia so the doctor also put me on a sleeping pill called Lunesta...when I switched over health insurances to Kaiser, the doctor told me they don't cover Lunesta and told me to try this other "sleeping pill" called Klonopin.  Little did I know, Klonopin is worse than Xanax. 

 

I was taking the Klonopin for over 2 years. I also started gaining weight so the doctor also put me on another pill called phentermine for 6 years to help curve my appetite.  When I found out all these drugs were addicting I got nervous so I starting lowering my dose of all the pills over an 10 week period (which now I know was way too fast).  By June 1st, 2016 I was off all the drugs. 

 

My initial withdraws were not so bad then bam come the 3rd month...ALL hell broke lose.  I literally had almost every withdrawal possible and they only got worse as the days went on.  I was like a vegetable...couldn’t see well, hear well, confused, hard time comprehending simple things, felt out of my body, depersonalized, dizzy, disoriented, diarrhea everyday, no appetite, sensitive to light, losing my hair and the list goes on and on.  I literally felt like I was living in hell. 

 

As the days turned into weeks then months things only got worse.  I ended up with so much anxiety and depression like I have never experienced before. Then the insomnia kicked in so bad I ended up not sleeping for 3 straight weeks which made me manic.  I was pacing around the house like a crazy woman.  Then I became extremely, extremely suicidal....

 

Meanwhile, during all this, I kept walking in the evening for exercise, working, journaling and begging God to help me but NOTHING was working.  I finally googled what I was going through and it was ALL right there....

withdrawals from the meds!!  I ended up in a mental ward for 10 days.  It was literally the worst experience of my life. 

 

In the hospital they tried to drug me up again.  I ended up getting back on something just so my brain would go back to normal.  Right now, I am only on 10mg of Prozac and thankfully I'm off the Klonopin and Phentermine!  I’ve been off the Lexapro and Phentermine for 18 months and the Klonopin for 7 months. 

 

I am still feeling weird.   It’s been a little bit over a year since I was hospitalized.  I’m not sure if I’m still going through withdrawals from all the previous meds I got off of or if it’s side affects from the Prozac.  As if today, I am still losing my hair and have to wear a wig full time because of all the hair loss.  My memory and vision are horrible but getting a little better.  I still have racing thoughts everyday but that’s getting better as well.  I have 2 young children and dont really look forward to anything.  It’s almost like I can’t wait to die but I’m not suicidal.  I feel flat with no happiness or joy.  I never want to do things and nothing really bothers me now.

 

My initial plan was to start a very slow taper of the Prozac this May as that will put me a year off the Klonopin but I am now having 2nd thoughts.  I feel like maybe I should stay on the Prozac a couple years till my children get a little older and start a really slow 3 - 4 year micro taper.  I am just so scared of going mentally ill again.  I would love to hear positive stories of people who have been on antidepressants for years and have safely tapered and are doing well!

 

Thank you for listening to my story!

 

God Bless!!

Edited by Altostrata
changed screen name at request of member
Link to comment
  • Altostrata changed the title to blueyes My Story
  • Administrator

Welcome, blueyes.

 

I'm very sorry you've gone through this.

 

Having withdrawal symptoms is very different from being "mentally ill," though they may not make that distinction in a hospital. Very few doctors of any type understand withdrawal syndrome.

 

Emotional anesthesia is a very common post-discontinuation symptom. It will gradually lift.

 

It sounds like you have already had some improvement. How are you sleeping? Do your current symptoms have any daily pattern? What time of day do you take Prozac? Are you taking any other drugs?

 

Regarding the hair loss, have you had your thyroid thoroughly checked?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Hi Altostrata,

 

Thank you for your reply!  Yes, I have had my thyroid checked and everything came back normal.  The hair loss is/was 100% triggered when I got off all those drugs last year and hasn’t stopped since.  I do take my Prozac everyday day at 10:00am.  As I mentioned, I am only on 10mg.  Thankfully, I am not on any other drugs!!  I do take supplements a multi vitamin, high grade fish oil, probiotic, biotin, tumeric and magnesium at bedtime.  I am still having problems sleeping.  I just can’t seem to get a restful night sleep.  I’m always tossing and turning.  Thankfully, I do stay in bed all night though.

 

My main current symptoms are blurred vision, short term memory loss, hard time processing and understanding simple things, feeling flat, no joy or excitement, zero sex drive, insomnia, hair loss, no motivation, a feeling like I wish I were dead but not suicidal, racing thoughts and no desire to do things.  Things have definitely gotten a lot better since I tried to get off all the drugs at once, but now I’m worried after learning how bad these drugs are that I’m still on Prozac.   I am back to work full time now, but I still don’t feel quite right.   My symptoms are definitely manageable but I’m worried about hitting tolerance on the Prozac.

 

As I mentioned in my initial post, I’ve been on antidepressants 13+ years.  It will be almost 8 months that I tapered off Klonopin and 18 months since I got off Phentermine.  While in the hospital they put me on 50mg Luvox as well but I had a bad reaction to it so I slowly tapered off that and added in the Prozac slowly.  I just finished getting off the Luvox 4 months ago and have been on Prozac for about 10 months.

 

I feel like I need to give my body a break before I start tapering off Prozac.  My plan is to only taper at a 5% rate.  I plan on taking 3-4 years to taper just off 10mg of Prozac...

 

What are your thoughts?  How long would you wait before you start tapering?  Are you on any medication?  What is your story?

 

Thank you for your feedback and support!! 

Link to comment
  • Moderator

Hi Blueyes and welcome to survivingantidepressants,

 

The first thing you can do is to create a signature.  This is the portion that you will see at the bottom of my post.

 

http://survivingantidepressants.org/topic/12364-please-put-your-withdrawal-history-in-your-signature/

 

Please include all drugs/medications taken in the last 12-24mos.

Leave out any diagnoses.

Date each entry using the full name of the month, day(if recalled), and year.

A list form is often better than paragraphs of information.

 

This will enable all of us to see at a glance where you are at.

 

This page will act as your journal........where you can ask further questions and record your progress as well.  I encourage you to look around the site, and feel free to post on other topics or threads.  I will just leave you with a couple other links for now, for you to have a look at.

 

http://survivingantidepressants.org/topic/603-what-is-withdrawal-syndrome/

http://survivingantidepressants.org/topic/1024-why-taper-by-10-of-my-dosage/

http://survivingantidepressants.org/topic/82-the-windows-and-waves-pattern-of-stabilization/

http://survivingantidepressants.org/topic/1160-how-psychiatric-drugs-remodel-your-brain/

 

Love, peace, in healing and recovery, and growth,

manymoretodays

 

2022 May- continuing with limited activity on site, just something I need to do right now

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16 medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016.  And.....I quit smoking 11/2021.  Can you say Hallelujah?(took me long enough)💜

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider. manymoretodays

 

Link to comment
  • ChessieCat changed the title to blueyes: My Story

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy